Lake Huron, 2005

Marine Thunderstorm Winds in Lake Huron, July 18, 2005

July 18, 2005 · NWS DTX · 2 events in 2 counties and zones

2 marine thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 18, 1:05 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 18, 1:05 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
205 PM EDT MON JUL 18 2005

.AVIATION AND UPDATE...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM EDT. A LINE OF
THUNDERSTORMS CURRENTLY LOCATED FROM ALPENA TO ST. JOSEPH ALONG A
PRE-FRONTAL TROUGH WILL MOVE EAST ACROSS EASTERN LOWER MICHIGAN
THROUGH THE AFTERNOON INTO EARLY EVENING. IMPRESSIVE CAPE VALUES OF
ALMOST 4000 J/KG NORTH OF I-69 WHERE THERE HAS BEEN MINIMAL CLOUD
COVER SO FAR TODAY WILL PROVIDE A VERY FAVORABLE ENVIRONMENT FOR
THESE THUNDERSTORMS TO MOVE INTO. CAPE VALUES ARE LOWER ACROSS OUR
SOUTHERN CWA...STILL AROUND 2500 J/KG...WHERE SOME LINGERING STRATUS
THIS MORNING SUPPRESSED SURFACE BASED HEATING. AM NOT WORRIED ABOUT
THE SLOW START ACROSS THE SOUTH AS IT WILL TAKE LONGER FOR THE LINE
TO REACH THIS PART OF THE AREA AND SHOULD SEE SOME BRIEF CLEARING
AHEAD OF IT. HAVE ALREADY HAD REPORTS OF TREES DOWN IN ALPENA COUNTY
IN NORTHERN LOWER MI AND EXPECT STRAIGHT LINE WINDS TO BE THE MAIN
THREAT AS THIS LINE MOVES THROUGH OUR AREA.

AVIATION IMPACTS THIS AFTERNOON FOCUS AROUND STRONG WIND GUSTS AS
THIS LINE OF THUNDERSTORMS MOVES EASTWARD. WINDS WILL LIKELY GUST TO
40 KNOTS OUT OF THE WEST WITH THIS LINE ALTHOUGH HIGHER GUSTS ARE
POSSIBLE ALONG WITH SMALL HAIL AND BRIEF HEAVY RAIN. CIGS WILL
MAINLY DROP INTO THE MVFR RANGE WITH THUNDERSTORMS ALTHOUGH IFR
VISBYS ARE LIKELY FOR A BRIEF PERIOD.

DEWPOINTS REMAIN NEAR 70 ACROSS NORTHERN LOWER MI BEHIND THE
PRE-FRONTAL TROUGH. WITH A GOOD AMOUNT OF SUNSHINE STILL EXPECTED
OVER THE AREA THIS AFTERNOON...WE MAY BE ABLE TO GENERATE A FEW
ADDITIONAL THUNDERSTORMS...ESPECIALLY WITH THE UPPER LEVEL WAVE
ADVANCING ACROSS WISCONSIN TOWARDS LAKE MICHIGAN. BY LATE TONIGHT
EXPECT SKIES TO CLEAR AHEAD OF THE ACTUAL COLD FRONT PUSHING INTO
NORTHERN LOWER MICHIGAN. SKIES WILL CU UP BY LATE TUESDAY MORNING
WITH ABUNDANT LOW LEVEL MOISTURE APPROACHING THE MBS/FNT TAF
SITES.

&&

.PREV DISCUSSION... (ISSUED 338 AM EDT MON JUL 18 2005)

SHORT TERM...TODAY AND TONIGHT

THUNDERSTORMS AND SEVERE WEATHER POTENTIAL REMAIN FRONT AND CENTER
FOR TODAY AND TONIGHT. NOT SURPRISING, ALONG WITH THE SEVERE WEATHER
POTENTIAL, IS HOT AND HUMID CONDITIONS ALSO REQUIRING ADDED
ATTENTION WITH HIGHS APPROACHING MID 90S AND HEAT ADVISORY
CRITERIA.

FIRST THINGS FIRST, WHICH IS EARLY MORNING CONVECTION BUBBLING
AROUND CENTRAL AND SW LOWER. SATELLITE IMAGERY HAS SHOWN AC
GRADUALLY INCREASING IN THAT AREA AS A FRESH SURGE OF HIGHER THETA-E
AIR MOVES IN THROUGH THE LOW LEVELS ON INCREASING SW FLOW. THE 00Z
MODELS HAVE ZEROED IN ON THIS BUT MEAN RH IS ON THE LOW SIDE FOR
ANYTHING MORE THAN SCATTERED THIS MORNING AND THEN ONLY AROUND THE
TRI CITIES.

DISSIPATING MORNING ACTIVITY AND THINNING DEBRIS CLOUDS FROM
WISCONSIN STORMS WILL SET THE STAGE FOR NEARLY FULL SUN AND DAYTIME
HEATING. HIGH TEMPS IN THE LOWER 90S LOOK EASILY REACHABLE WITH SOME
MID 90S POSSIBLE AROUND DETROIT. SURFACE DEWPOINTS IN THE LOWER 70S
WILL HAVE SURFACE BASED CAPE APPROACHING 3000 J/KG AND MIXED LAYER
CAPE AROUND 2300 J/KG. MODEL FORECAST SOUNDINGS DO SHOW THE
HODOGRAPH RUNNING A LITTLE SHORT ON THE SHEAR PROFILE, BOTH IN THE
0-3 KM AND 0-6 KM LAYERS BUT THE BIG CAPE WILL OVERACHIEVE AS 500 MB
WINDS APPROACH 35 KNOTS. PLAN TO CONTINUE THE MENTION OF SEVERE
WEATHER IN OUR HWO WITH THE PRIMARY MODE OF CONVECTION BEING LINES
AND BOWS WITH DAMAGING WINDS.

THE STRONG SURFACE HEATING AND ADVECTION ON INCREASED SW FLOW WILL
COMBINE TO RAISE THE HEAT INDEX INTO THE ADVISORY RANGE FOR SE
MICHIGAN. EVEN THOUGH IT HAS BEEN A HOT SUMMER THUS FAR, AND MAYBE
EVEN BECAUSE OF THAT, IT WILL BE A GOOD IDEA TO HEIGHTEN AWARENESS
ON HEAT INDEX VALUES OVER 100 TODAY. SURFACE TEMPS OF 95/73 RESULT
IN HEAT INDEX OF 105 WHICH IS THE UPPER END OF THE RANGE TODAY.
EXPECT HEAT ADVISORY CRITERIA, HEAT INDEX OF 100 TO 105, TO BE
REACHED ON EITHER SIDE FOR A 3 HOUR PERIOD DURING THE MID TO LATE
AFTERNOON HOURS. THIS IS STRONGLY SUPPORTED BY OBSERVATIONS
YESTERDAY UPSTREAM OVER MUCH OF ILLINOIS.

THE PREFRONTAL TROF AND ASSOCIATED LINE OF STORMS WILL EXIT TO OUR
EAST BY LATE EVENING AND OPEN THE DOOR FOR COOLER AND LESS HUMID
CONDITIONS OVERNIGHT AND INTO TUESDAY.

LONG TERM...
WITH THE FRONT THROUGH THE STATE BY TUESDAY MORNING...EXPECT AT
LEAST LESS HUMID CONDITIONS AS DEW POINTS DROP BACK INTO THE LOWER
60S. MODELS IN GOOD AGREEMENT WITH DRY AND STABLE AIR FOR TUESDAY
AND WEDNESDAY. EXPECT SOME CU ON BOTH DAYS...BUT ANY BKN CU SHOULD
BE FOR ONLY AN HOUR OR TWO GIVEN THE VERY DRY AIR JUST ABOVE 850
MBS. CONVECTION IS EXPECTED TO DEVELOP ACROSS UPPER MI AND BACK
INTO WI LATE WEDNESDAY. THERE MAY BE SOME INCREASE IN MID AND HIGH
CLOUDS LATE WEDNESDAY IN THE NORTHWEST PORTIONS OF THE SOUTHEAST
MI...BUT NOTHING TO PRECLUDE A MOSTLY SUNNY FORECAST.

DESPITE 850 TEMPS DIFFERENT BY 2 C ACROSS LOWER MICHIGAN ON TUESDAY
AND INTO WEDNESDAY...MOS TEMPS ARE VERY CLOSE FOR NEARLY ALL
LOCATIONS AND TIME PERIODS. THEREFORE WILL NOT DIFFER TOO MUCH FROM
THAT.

BEYOND WEDNESDAY...SOME QUESTION ABOUT LATE WEDNESDAY NIGHT. THERE
WILL BE GOOD LOW LEVEL JET ADVECTING MOISTURE JUST WEST OF SOUTHEAST
MI. EXPECT THUNDERSTORMS TO MOVE INTO NORTHERN AND WESTERN LOWER.
THINK THAT THE EVENT JUST TOO FAR AWAY TO GET PRECISE WITH THE
TIMING YET. WILL KEEP THE GOING FORECAST OF A CHANCE OF THUNDERSTORMS
ANYTIME FROM SUNRISE TO SUNSET THURSDAY AS THE NEXT SHORTWAVE
QUICKLY MOVES WITH THE FLOW ACROSS THE NORTHERN LAKES AND DRAGS A
WEAK COLD FRONT THROUGH LOWER MICHIGAN.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...HEAT
ADVISORY...MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...2 PM MONDAY TO 8 PM MONDAY.

LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&

AVIATION...KEK
SHORT TERM...BT
LONG TERM....RBP
Hazardous weather outlook, Jul 18, 10:32 AM EST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1132 AM EDT MON JUL 18 2005

MIZ047>049-053>055-060>063-191545-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-
1132 AM EDT MON JUL 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN ALONG AND NORTH OF I-69.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH 643 IS IN EFFECT UNTIL 7 PM EDT.

SCATTERED THUNDERSTORMS WILL DEVELOP NEAR THE TRI CITIES AREA AND
SAGINAW BAY BY EARLY THIS AFTERNOON. THUNDERSTORMS WILL BECOME
NUMEROUS THIS AFTERNOON AND THIS EVENING OVER THE ENTIRE AREA WITH
A GOOD CHANCE OF SEVERE WEATHER BETWEEN 1 PM AND 7 PM. DAMAGING
STRAIGHT LINE WIND GUSTS APPROACHING 70 MPH WILL BE THE MAIN
SEVERE WEATHER HAZARD AS STORMS MOVE FROM WEST TO EAST AT 30 MPH.
SMALL HAIL AND HEAVY RAINFALL WILL ALSO BE POSSIBLE.

HOT AND HUMID CONDITIONS WILL BE IN PLACE OVER THE REGION BY THIS
AFTERNOON AS A COLD FRONT ARRIVES FROM THE WEST. THIS FRONT WILL
BE STRONG FOR MID JULY. THE COMBINATION OF HEAT...HUMIDITY...AND
A STRONG COLD FRONT WILL BE INGREDIENTS FOR THUNDERSTORMS CAPABLE
OF SEVERE WEATHER DURING THE AFTERNOON AND EARLY EVENING.

THE SEVERE WEATHER HAZARD WILL END BY LATE THIS EVENING AS THE
LINE OF STORMS MOVES EAST OF THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY AS A WEAK
COLD FRONT MOVES THROUGH LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS OCCURRED. DISPATCHERS PLEASE NOTIFY YOUR
EMERGENCY MANAGERS IMMEDIATELY.

LCZ422-MIZ068>070-075-076-082-083-191545-
ST. CLAIR RIVER-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-
MONROE-
1132 AM EDT MON JUL 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN FROM THE OHIO BORDER TO THE NORTHERN DETROIT SUBURBS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH 643 IS IN EFFECT UNTIL 7 PM EDT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
BECOME NUMEROUS LATE THIS AFTERNOON AND THIS EVENING. THERE IS A
GOOD CHANCE OF SEVERE WEATHER BETWEEN 2 PM AND 9 PM. DAMAGING
STRAIGHT LINE WIND GUSTS APPROACHING 70 MPH WILL BE THE MAIN
SEVERE WEATHER HAZARD AS STORMS MOVE FROM WEST TO EAST AT 30 MPH.
SMALL HAIL AND HEAVY RAINFALL WILL ALSO BE POSSIBLE.

A HEAT ADVISORY IS IN EFFECT FROM 2 TO 8 PM AS TEMPERATURES
ACROSS SOUTHEAST MICHIGAN REACH 90 TO 95 DEGREES WITH HEAT
INDICES OF 100 TO 105 DEGREES. PERSONS SHOULD AVOID OUTDOOR ACTIVITY THIS
AFTERNOON AND DRINK PLENTY OF FLUIDS TO AVOID HEAT RELATED
ILLNESSES.

THE SEVERE WEATHER HAZARD WILL END BY MIDNIGHT AS THE LINE OF
STORMS MOVES EAST OF THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY AS A WEAK
COLD FRONT MOVES THROUGH LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS OCCURRED. DISPATCHERS PLEASE NOTIFY YOUR
EMERGENCY MANAGERS IMMEDIATELY.

LCZ423-460-LEZ444-LHZ421-422-441>443-462>464-191545-
DETROIT RIVER-LAKE ST. CLAIR-MICHIGAN WATERS OF LAKE ERIE-
OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI-
1132 AM EDT MON JUL 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR
AND THE MICHIGAN WATERS OF LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH 643 IS IN EFFECT UNTIL 7 PM EDT.

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS WESTERN LAKE HURON AND
THE SAGINAW BAY EARLY THIS AFTERNOON. THUNDERSTORMS WILL BECOME
NUMEROUS THIS AFTERNOON AND THIS EVENING OVER THE ENTIRE AREA WITH
A GOOD CHANCE OF SEVERE WEATHER BETWEEN 1 PM AND 10 PM. DAMAGING
STRAIGHT LINE WIND GUSTS APPROACHING 70 MPH WILL BE THE MAIN
SEVERE WEATHER HAZARD AS STORMS MOVE FROM WEST TO EAST AT 30 MPH.
SMALL HAIL AND HEAVY RAINFALL WILL ALSO BE POSSIBLE.

HOT AND HUMID CONDITIONS WILL BE IN PLACE OVER THE REGION BY THIS
AFTERNOON AS A COLD FRONT ARRIVES FROM THE WEST. THIS FRONT WILL
BE STRONG FOR MID JULY. THE COMBINATION OF HEAT...HUMIDITY...AND
A STRONG COLD FRONT WILL BE INGREDIENTS FOR THUNDERSTORMS CAPABLE
OF SEVERE WEATHER DURING THE AFTERNOON AND EARLY EVENING.

THE SEVERE WEATHER HAZARD WILL END BY MIDNIGHT AS THE LINE OF
STORMS MOVES EAST OF THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY AS A WEAK
COLD FRONT MOVES THROUGH LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS OCCURRED. DISPATCHERS PLEASE NOTIFY YOUR
EMERGENCY MANAGERS IMMEDIATELY.

KEK

In the hours before

Local storm report, Jul 18, 2:14 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
314 PM EDT MON JUL 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     TSTM WND DMG     MIDLAND                 43.62N 84.23W
07/18/2005                   MIDLAND            MI   TRAINED SPOTTER

            SEVERAL TREE BRANCHES AND POWER LINES WERE BLOWN DOWN.
            WIND SPEEDS WERE ESTIMATED AT 70 MPH.

&&

SC
Local storm report, Jul 18, 2:47 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
347 PM EDT MON JUL 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     TSTM WND DMG     SAGINAW                 43.42N 83.95W
07/18/2005                   SAGINAW            MI   TRAINED SPOTTER

            A 12 BY 14 FOOT, 80 PUND GAZEBO WAS BLOWN DOWN.

&&

SC
Local storm report, Jul 18, 2:53 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
353 PM EDT MON JUL 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     6 E MOUNT MORRIS        43.12N 83.58W
07/18/2005                   GENESEE            MI   AMATEUR RADIO

            THERE WERE SEVERAL REPORTS OF 4 INCH DIAMETER AND GREATER
            TREE BRANCHES DOWN NEAR THE INTERSECTION OF FRANCES AND
            ELMS RD.

&&

SC
Local storm report, Jul 18, 3:01 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
401 PM EDT MON JUL 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     4 E FLINT               43.02N 83.61W
07/18/2005                   GENESEE            MI   AMATEUR RADIO

            SEVERAL LARGE TREE BRANCHES WERE BLOWN DOWN NEAR LINDEN
            ROAD IN FLINT TOWNSHIP.

&&

SC
Local storm report, Jul 18, 3:23 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
423 PM EDT MON JUL 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND GST     FLINT                   43.02N 83.69W
07/18/2005  60 MPH           GENESEE            MI   AMATEUR RADIO

            60 MPH WIND GUSTS WERE ESTIMATED NEAR THE INTERSECTION OF
            DAVISON AND FRANKLIN ST.

&&

SC
Special weather statement, Jul 18, 3:23 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
423 PM EDT MON JUL 18 2005

MIZ047>048-182130-
BAY-MIDLAND-
423 PM EDT MON JUL 18 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 643 FOR THE FOLLOWING AREA...

IN MICHIGAN THIS CANCELS 2 COUNTIES

IN SOUTHEAST MICHIGAN

BAY... MIDLAND...

THIS INCLUDES THE CITIES OF...BAY CITY AND MIDLAND.

MIZ049-053>055-060>063-068>070-075>076-082>083-182300-
GENESEE-HURON-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND-
SAGINAW-ST. CLAIR-SANILAC-SHIAWASSEE-TUSCOLA-WASHTENAW-WAYNE-
423 PM EDT MON JUL 18 2005

...SEVERE THUNDERSTORM WATCH NUMBER 643 REMAINS VALID UNTIL 7 PM EDT
FOR THE FOLLOWING AREA...

IN MICHIGAN THIS WATCH INCLUDES 15 COUNTIES

IN SOUTHEAST MICHIGAN

GENESEE... HURON... LAPEER...
LENAWEE... LIVINGSTON... MACOMB...
MONROE... OAKLAND... SAGINAW...
SANILAC... SHIAWASSEE... ST. CLAIR...
TUSCOLA... WASHTENAW... WAYNE...

THIS INCLUDES THE CITIES OF...ADRIAN...ANN ARBOR...BAD AXE...
CARO...DETROIT...FLINT...HOWELL...LAPEER...MONROE...OWOSSO...
PONTIAC...PORT HURON...SAGINAW...SANDUSKY AND WARREN.

LCZ422>423-460-LEZ444-LHZ421>422-182300-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
423 PM EDT MON JUL 18 2005

...SEVERE THUNDERSTORM WATCH NUMBER 643 REMAINS VALID UNTIL 7 PM EDT
FOR THE FOLLOWING AREA...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

ST. CLAIR RIVER... DETROIT RIVER... LAKE ST. CLAIR...
MICHIGAN WATERS OF LAKE ERIE... OUTER SAGINAW BAY...
INNER SAGINAW BAY... PORT AUSTIN TO HARBOR BEACH MI...
HARBOR BEACH TO PORT SANILAC MI...
PORT SANILAC TO PORT HURON MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI

The radar

The Detroit radar (KDTX), 111 km away, was scanning. The volume nearest the first event began at 20:30 UTC.

Open the radar archive at this moment

Event by event

2 marine thunderstorm wind. Local standard time, as filed.

Marine Thunderstorm Wind, Hbr Beach to Pt Sanilac Mi

When
July 18, 3:30 PM EST
Where
Hbr Beach to Pt Sanilac Mi marine zone, Port Sanilac
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.433, -82.550

Marine Thunderstorm Wind, Lh Hbr Beach to Pt Sanilac 5nm Offshore to Intl Border

When
July 18, 3:30 PM EST
Where
Lh Hbr Beach to Pt Sanilac 5nm Offshore to Intl Border marine zone, Port Sanilac
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.433, -82.550

What these are

Marine Thunderstorm Wind
Thunderstorm winds of 34 knots or more over coastal or lake waters.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake Huron in 2005Every state in 2005This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466340, 5466341.